5 Sep 2009
If you are considering Tamoxifen treatment you and your doctor need to weigh up risks versus benefits.
2 Nov 2009
This is interesting to me as I take a high dose of Temador and my doctor never told me this! I have read and heard about it since and talked to him (the oncologist) and his answer is always, well it is the standard treatment protocol!
I told him I did not want to finish chemo since no new growth is showing on my MRI's each month and he freaked out and talked me into continuing on.
440% is a hard stat to beat, did it say it could cause a particular type of cancer? I also read soemthing about an increase chance of developing Luekemia?
4 Aug 2010
I saw this. Yet again journalists decontextualizing number, failing to distinguish relative from absolute risk, etc. If we are following the stats of our disease or drug closely we ought review the basics of statistics: percentages, ratios, proportions -- then always ask "compared to what?".
If previous risk had been 1 in 100, and current risk is 2 in 100 -- we have an increase of 100% (100% of 1 = 1, added to previous risk). Note: if the previous risk had been 1 in 1000 and current risk is now 2 in 1000, the incease is still 100%.
Here the banner headline number guaranteed to scare means: compared to the likelihood of occurrence if the drug regimen had not been extended where a previous risk of 1 in ??? (how many? compared to what? out of 10? out of 10,000?), multiplied by 400% means that 5 out of that group will get cancer.
- Tamoxifen Information for Consumers
- Tamoxifen Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tamoxifen (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Am interested if others have felt completely incapable of normal activities (such as sleeping and THINKING straight) while taking Tamoxifen - and if ...
1 answer • 27 Jan 2010
... growth? I am experiencing that in this past year. I have had a chronic cough,I am tired all the time, and hot flashes every day. I also bruise ...
1 answer • 20 Nov 2011
... and am taking Tamoxifen for a couple of weeks. Just told there can be a drug interaction between Tamoxifen and Zoloft (possibly diminishing ...
3 answers • 31 Dec 2011
I was taking Tamoxifen after breast cancer for 5 years ,I had a lumpectomy & radiotherapy & thought?
I would be discharged this year . I have never had anything else other than a mammogram every year . In march this year 2013 I was tod that I had ...
1 answer • 9 May 2013
I t was 2.5 cm tumour in axillary tail of breast. ER + PR + HER2+++ Parietal metastases suspected in bone scan. only 4 lymph nodes were removed ...
0 answers • 22 Mar 2014